MAUDE Adverse Event Report: Abbott Diabetes Care Inc FreeStyle Libre 2; Flash Glucose Monitoring System

Abbott Diabetes Care Inc FreeStyle Libre 2; Flash Glucose Monitoring System
Model Number 71992-01
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported receiving erroneous glucose results from an abbott diabetes care device.The customer received sensor scan results of 69 mg/dl compared to glucose values of 180 mg/dl respectively obtained on the comparison device, when plotted on a parkes error grid, fall into the c zone, showing the difference in values to be clinically significant.The length of sensor wear was 3 days.There was no report of death, serious injury, or mistreatment associated with this event.
 
Additional Manufacturer Narrative
At this time, product has not yet been returned.An investigation has been performed for the reported complaint information.The device history records (dhrs) for the product were reviewed and the dhrs showed the product passed all tests prior to release.The most probable root causes associated with the reported failure mode are disconnected, faulty or damaged components, software/data corruption, or misuse.Mitigations are in place to reduce and prevent such issues.Manufacturing steps are monitored and verified during manufacturing process to ensure the medical device is in conformance with the verified design.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of the system to minimize misuse.All complaints and complaint trends are investigated to determine if there is a product defect/ deficiency.If a product defect/ deficiency is identified, a risk evaluation is completed and compared to the risk management report, to ensure the risk profile has not changed.Additionally, as a part of abbott¿s post-market surveillance process, all risk evaluations with associated complaint data are reviewed annually to determine if the risk profiles have changed as compared to the product risk management reports.These monitoring processes ensure that all product risk profiles remain acceptable and have a positive benefit/ risk ratio.If the product is returned, a physical investigation will be performed and a follow-up report submitted.This complaint was reviewed and is being submitted as it has been reassessed as reportable as the result of retrospective review associated with a capa.All pertinent information available to abbott diabetes care has been submitted.

Brand Name
FreeStyle Libre 2
Common Device Name
Flash Glucose Monitoring System
Manufacturer (Section D)
Abbott Diabetes Care Inc
1360 south loop road
alameda CA 94502 -700
Manufacturer Contact
melissa pieplow
1360 south loop road
alameda, CA 94502--700
+1(510)384-5975
MDR Report Key50837228
Report Number2954323-2026-425230
Device Sequence Number10263170
Product Code QLG
UDI-Device Identifier00357599835002
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K193371
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2024
Device Model Number71992-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Initial Report FDA Received Date09/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown